Alert archive / Nevada / Wind Advisories in 2005

Wind Advisory 4, NWS Elko, NV

December 31, 20055 counties in Nevada

NWS Elko, NV issued this wind advisory at Dec 31, 2005, 2:45 PM PST for 5 counties in Nevada. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2005, 2:45 PM PST (22:45 UTC)
Expired
Dec 31, 2005, 11:00 PM PST
In force
8 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2005-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2005-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 312245
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 PM PST SAT DEC 31 2005

NVZ013-030>037-010700-
/O.NEW.KLKN.WI.Y.0004.051231T2245Z-060101T0700Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
245 PM PST SAT DEC 31 2005

...WIND ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. STRONG SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 55 MPH WILL
CONTINUE OVER NORTHERN AND CENTRAL NEVADA THROUGH THIS EVENING.
WINDS WILL SHIFT TO THE NORTHEAST AND DECREASE AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR FREQUENT
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 31, 2:37 PM PST, 8 minutes earlier.

Area forecast discussion, Dec 31, 2:37 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
237 PM PST SAT DEC 31 2005

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODS OF
RAIN AND SNOW TO NORTHERN AND CENTRAL NEVADA THROUGH MONDAY...THEN
HIGH PRESSURE BUILDS ON TUESDAY BRINGING DRY WEATHER TO THE AREA
THROUGH FRIDAY.
&&

.SHORT TERM...HAVE ISSUED A WIND ADVISORY THROUGH 11 PM FOR ALL
ZONES THIS EVENING. H7 FLOW SHOWS WINDS 45 TO 55 MPH AND EXPECT THIS
TO REFLECT DOWN TO SURFACE. LATEST WATER VAPOR AND IR SHOW MAIN
MOISTURE BAND PUSHING INTO UTAH ATTM FOR DECREASING PCPN OVERNIGHT.
LIS NEAR ZERO THIS EVENING SO HAVE INCLUDED ISOLATED EVENING TSTMS.
LOW LIS SHOULD ALSO HELP SHOWERS TO CONTINUE ACROSS THE AREA THIS
EVENING. SNOW LEVELS TO LOWER TO VALLEY FLOORS AS H5 TROF AND COLD
FRONT PUSH THROUGH CWA OVERNIGHT. THIS SHOULD HELP SLOW THE RISES IN
THE RIVERS OVER NORTHERN NEVADA. HOWEVER...WILL KEEP MENTION OF FLOOD
WATCH FOR HUMBOLDT AND NRN ELKO COUNTIES THROUGH SUNDAY AS RIVER
READING EXPECTED HIGHEST THIS EVENING. IN ADDITION...TEMPERATURES
RETURN TO THE LOWER 40S ON SUNDAY WITH RIDGE BUILDING INTO CWA. NEXT
STRONGER AND COLDER SYSTEM MOVES INTO NEVADA MONDAY...BUT EXPECT PCPN
MAINLY IN THE FORM OF SNOW. FOR MONDAY EVENING...SURFACE LOW NEAR TPH
THEN SLIDES TO WHITE PINE COUNTY MONDAY NIGHT SO EXPECT SIGNIFICANT
SNOW FALLS ATTM FOR SOUTHERN CWA. RIDGE BUILDS TUESDAY FOR DRY
CONDITIONS. HARMER

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. MODELS MAINTAINING GOOD
AGREEMENT IN THE LONG TERM FORECAST. SHORTWAVE MOVES OUT TUESDAY AND
IS REPLACED BY A WEAK RIDGE. THE RIDGE PERSISTS THROUGH THURSDAY
WITH SHORTWAVES PASSING BY TO THE NORTH OF THE CWA BRINGING SOME
CLOUD COVER TO NRN ZONES AND A SLIGHT CHANCE OF SHOWERS OVER NRN
MTNS. NEXT PACIFIC STORM PROGGED TO MOVE IN FROM WEST THURSDAY NIGHT
AND MOVE ACROSS THE GREAT BASIN ON FRIDAY. MORRISON
&&

.AVIATION... WIDESPREAD MVFR/IFR CONDITIONS EXPECTED OVER ALL
COUNTIES THIS EVENING AS MOIST PACIFIC STORM SYSTEM CONTINUES TO
MOVE OVER THE SIERRAS...BRINGING LOW CEILINGS AND AREAS OF HEAVY TO
MODERATE RAIN. ALSO SOME ISOLATED THUNDERSTORMS POSSIBLE THIS
AFTERNOON INTO THE EVENING.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR HUMBOLDT AND NRN
ELKO COUNTIES TODAY THROUGH 7 PM THIS EVENING.
.WIND ADVISORY FOR ALL ZONES THROUGH 11 PM THIS EVENING.
&&
Hazardous weather outlook, Dec 31, 5:25 AM PST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
525 AM PST SAT DEC 31 2005

NVZ013-030>037-010100-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
525 AM PST SAT DEC 31 2005

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

SMALL STREAM FLOOD ADVISORY ISSUED UNTIL 6 PM FOR HUMBOLDT AND
NORTHERN ELKO COUNTIES. MAINLY FOR THE STREAMS IN THE JARBIDGE AND
SAN JUAN MOUNTAINS. SEE WGUS65 KLKN FOR DETAILS. OTHERWISE
RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTHERN NEVADA TODAY
AND SLOWLY SPREAD SOUTH INTO CENTRAL NEVADA. RAIN WILL CHANGE OVER
TO SNOW THIS EVENING AS A COLD FRONT MOVE MOVES THROUGH. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE TONIGHT IN NORTHERN
VALLEY LOCATIONS WITH HIGHER ACCUMULATIONS IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A BRIEF BREAK IN THE WEATHER SUNDAY...THEN MORE RAIN AND POSSIBLY
A SIGNIFICANT SNOWFALL EVENT ON MONDAY. SIGNIFICANT SNOWFALL IS
POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT AS A STRONG AND
MOIST WINTER WEATHER SYSTEM MOVES ACROSS THE AREA. HOWEVER...THE
EXACT TIMING...LOCATION...AND SNOW AMOUNTS ARE STILL UNCERTAIN AT
THIS TIME. HOLIDAY TRAVELERS ARE URGED TO CLOSELY MONITOR THE LATEST
FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

RCS

Nearby

Wind Advisories in Nevada, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.